Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reasons For Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Is neuropathy a reason to start treatment

Thanks so much for this service, it is a lifeline to my sanity. At my first visit post diagnosis my labs were VL 52,500 and CD-4= 428 (24%). The Dr. said I probably should start meds at the next visit 3 months but i am nervous waiting. During the...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
The tingling and numbness could be due to peripheral neuropathy caused by HIV. It could also be anxiety. Did these symptoms exist prior to learning of your HIV diagnosis? If not, I would be concerned about this being 'nerves' rather... Read more »

Neuropathy?

Are there any other possible causes of neuropathy other than HIV and HIV medications?... Read more »

Peripheral Neuropathy first symptom??

What are the chances of Peripheral Neuropathy being the first symptoms of HIV? I was tested this... Read more »
Articles
TheBodyPRO.com

HIV JournalView

Table of Contents An Alternative for Peripheral Neuropathy Stable Viral Load but Evolving Drug Resistance Niacin Revisited HIV on Campus References An Alternative for Peripheral Neuropathy Hart AM, Wilson ADH, Montovani C, et al.... Read more »
AIDS Community Research Initiative of America

ACRIA Clinical Studies In Progress

Transacin (NGX-4010) for Peripheral Neuropathy TH9507 Lauriad for Oral Thrush Crofelemer for Diarrhea Avandia and Serostim KP-1461 SPRING: Aptivus in Diverse Populations IMPACT: Reyataz Resistance TMC 125 Expanded Access Maraviroc Expanded... Read more »
The Center for AIDS

Bottom Lines -- Responding to Recent HIV News

Seen and Heard Peripheral neuropathy is a common side effect of nucleoside reverse transcriptase inhibitors (NRTIs). These drugs include AZT (Retrovir), d4T (Zerit), ddI (Videx), 3TC (Epivir), ddC (Hivid), and abacavir (Ziagen). The "d" drugs... Read more »
AIDS Project Los Angeles

A Reaction to "Mr. X"

Mr. X's reasoning in "Interview with a Barebacker " is ethically barren. If preventing HIV transmission is everyone's responsibility, then it is no one's responsibility. Those of us living with HIV disease have the primary ethical responsibility... Read more »
Connect With Others

The reason not to use a PCR (WARNING)

Posted by Anonymous, 5 Replies
There is a reason not to use a pcr rna for testing.
I had an oral exposure insertive and receptive with very little cum and caugt an std. I had almost none of the classic symptoms except thrush and swollen lymph nodes and within the first 2 weeks by... Read more »

Neuropathy?

Posted by Anonymous, 2 Replies
Just a few queries on HIV related neuropathy.

As I understand it, in most (~99%) cases it is the meds that cause neuropathy in HIV infected individuals and not the disease itself. I have also read, however, that peripheral neuropathy can occur very... Read more »

neuropathy

Posted by Anonymous, 1 Reply


Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often quite painful. According
to Dr. Judith Feinberg, it affects the longest nerves first, therefore it always starts in the toes, may progress
upwards to involve the... Read more »

neuropathy

Posted by cepo, 2 Replies
I had a vaginal unprotected sexual exposure with someone like 6 months ago, after a month I had a really bad backache that lasted 2 weeks and then went away. I never had any other sympton, the reason I 'm freaking out is because i started getting... Read more »